Alert archive / New York / Wind Advisories in 2019

Wind Advisory 2, NWS Albany, NY

January 30, 20194 states

NWS Albany, NY issued this wind advisory at Jan 30, 2019, 9:44 AM EST for 4 states. It took effect at Jan 30, 2019, 2:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2019, 9:44 AM EST (14:44 UTC)
In effect from
Jan 30, 2019, 2:00 PM EST
Expired
Jan 30, 2019, 10:00 PM EST
In force
8 hr
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 17 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 2.7 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2019-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2019-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -299 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1474 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-299 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

936 
WWUS71 KALY 301444
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
944 AM EST Wed Jan 30 2019

CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-082-
VTZ013>015-302300-
/O.NEW.KALY.WI.Y.0002.190130T1900Z-190131T0300Z/
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Schoharie-Western Schenectady-Eastern Schenectady-
Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-
Eastern Greene-Western Columbia-Eastern Columbia-Western Ulster-
Eastern Ulster-Western Dutchess-Eastern Dutchess-Northern Fulton-
Bennington-Western Windham-Eastern Windham-
Including the cities of Torrington, Oakville, Gaylordsville, 
New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, 
Florida, North Adams, Sandisfield, Great Barrington, 
South Egremont, Ilion, Herkimer, Little Falls, Mohawk, Frankfort,
Dolgeville, Gloversville, Johnstown, Amsterdam, Cobleskill, 
Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim,
Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, 
Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, 
Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, 
Preston Hollow, Albany, Troy, Berlin, Eagle Bridge, 
Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, 
Prattsville, Catskill, Coxsackie, Athens, Cairo, 
Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, 
West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, 
Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, 
Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, 
Amenia, Caroga Lake, Stamford, Bennington, Woodford State Park, 
Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, 
West Brattleboro, and Bellows Falls
944 AM EST Wed Jan 30 2019

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EST
THIS EVENING...

The National Weather Service in Albany has issued a Wind
Advisory, which is in effect from 2 PM this afternoon to 10 PM
EST this evening.

* Winds...West 15 to 25 mph with gusts up to 50 mph.

* Timing...This afternoon into this evening.

* Impacts...Strong winds may bring down large tree limbs and a 
  few trees as well. Isolated power outages are possible.

* Location...Mohawk and Schoharie Valleys, Capital District,
  eastern Catskills, mid Hudson Valley, Taconics, Berkshires,
  Litchfield Hills, and southern Vermont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph are
expected, with gusts between 46 to 57 mph. Winds this strong are
capable of downing small tree limbs and branches, possibly
causing isolated power outages. Driving can also be difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
2 follow-up statements
464 
WWUS71 KALY 302021
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
321 PM EST Wed Jan 30 2019

CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-082-
VTZ013>015-310300-
/O.CON.KALY.WI.Y.0002.000000T0000Z-190131T0300Z/
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Schoharie-Western Schenectady-Eastern Schenectady-
Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-
Eastern Greene-Western Columbia-Eastern Columbia-Western Ulster-
Eastern Ulster-Western Dutchess-Eastern Dutchess-Northern Fulton-
Bennington-Western Windham-Eastern Windham-
Including the cities of Torrington, Oakville, Gaylordsville, 
New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, 
Florida, North Adams, Sandisfield, Great Barrington, 
South Egremont, Ilion, Herkimer, Little Falls, Mohawk, Frankfort,
Dolgeville, Gloversville, Johnstown, Amsterdam, Cobleskill, 
Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim,
Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, 
Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, 
Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, 
Preston Hollow, Albany, Troy, Berlin, Eagle Bridge, 
Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, 
Prattsville, Catskill, Coxsackie, Athens, Cairo, 
Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, 
West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, 
Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, 
Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, 
Amenia, Caroga Lake, Stamford, Bennington, Woodford State Park, 
Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, 
West Brattleboro, and Bellows Falls
321 PM EST Wed Jan 30 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* Winds...West 15 to 25 mph with gusts up to 50 mph.

* Timing...into this evening.

* Impacts...Strong winds may bring down large tree limbs and a 
  few trees as well. Isolated power outages are possible.

* Location...Mohawk and Schoharie Valleys, Capital District, 
  eastern Catskills, mid Hudson Valley, Taconics, Berkshires, 
  Litchfield Hills, and southern Vermont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph are
expected, with gusts between 46 to 57 mph. Winds this strong are
capable of downing small tree limbs and branches, possibly
causing isolated power outages. Driving can also be difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
041 
WWUS71 KALY 310246
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
946 PM EST Wed Jan 30 2019


CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-082-
VTZ013>015-310400-
/O.EXP.KALY.WI.Y.0002.000000T0000Z-190131T0300Z/
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Schoharie-Western Schenectady-Eastern Schenectady-
Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-
Eastern Greene-Western Columbia-Eastern Columbia-Western Ulster-
Eastern Ulster-Western Dutchess-Eastern Dutchess-Northern Fulton-
Bennington-Western Windham-Eastern Windham-
Including the cities of Torrington, Oakville, Gaylordsville, 
New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, 
Florida, North Adams, Sandisfield, Great Barrington, 
South Egremont, Ilion, Herkimer, Little Falls, Mohawk, Frankfort,
Dolgeville, Gloversville, Johnstown, Amsterdam, Cobleskill, 
Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim,
Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, 
Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, 
Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, 
Preston Hollow, Albany, Troy, Berlin, Eagle Bridge, 
Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, 
Prattsville, Catskill, Coxsackie, Athens, Cairo, 
Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, 
West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, 
Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, 
Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, 
Amenia, Caroga Lake, Stamford, Bennington, Woodford State Park, 
Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, 
West Brattleboro, and Bellows Falls
946 PM EST Wed Jan 30 2019

...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

Wind gusts continue to subside below advisory level criteria.
Therefore, the wind advisory will be allowed to expire at 10 PM. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Jan 30, 6:25 AM EST, 3 hours 19 minutes earlier.

Area forecast discussion, Jan 30, 6:25 AM EST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
625 AM EST Wed Jan 30 2019

.SYNOPSIS...
A frigid airmass will arrive on the heels of a strong
cold front today. Snow squalls, including gusty winds and brief
heavy snow, will be possible along the cold frontal passage this
afternoon. Temperatures will then plummet below zero tonight with
wind chills ranging from 15 to 35 below zero.

&&

.NEAR TERM /THROUGH THURSDAY/...
Winter Storm Warning for Northern Herkimer county, Winter
Weather Advisory for Hamilton county for lake effect snow and is
in effect from 4 PM today through 7 AM Friday...

Wind Chill Warning issued for the southern Adirondacks,
Schoharie valley, western Greene and Ulster counties in New York
as well as Bennington and western Windham counties in Vermont,
and Berkshire county in Massachusetts. This warning is in effect
from 5 PM today through 1 PM Thursday.

Wind Chills advisories in effect for the remainder of the
forecast area from 5 PM today through 1 PM Thursday.

As of 610 AM EST, quick update to freshen up the hourly temps
and sky cover based on recent obs. Otherwise, forecast remains
on track this morning.

Prev Disc...
As of 330 AM EST, some light scattered snow showers are all that
remain from the storm system that provided the entire area with
a plowable snow yesterday. Some of the higher snowfall totals
that have been reported to us have come in across the southern
Adirondacks, eastern Catskills and Lake George Saratoga region.
Clouds have actually broken up in many locations west of Albany,
allowing temperatures to cool into the teens. The real surge of
arctic air arrives later today with a strong cold frontal
passage.

Snow squalls will be possible with this frontal passage, which
is expected to cross through the area between 18-23Z. With the
strong surge of colder air, lapse rates will steepen, resulting
in some instability with the frontal passage so cannot rule out
a rumble of thunder. Gusty winds are also expected, including a
few hour time period where gusts could exceed 40 mph. Will
likely highlight this threat with an SPS later today or with
some type of convective warnings depending on the evolution of
the snow squalls. Latest high res guidance shows a pretty narrow
but intense line of snow with the front. So expect rapidly
changing conditions within any squall including reduced
visibility and a quick inch of snow accumulations. Temperatures
today won't warm too much but may reach the mid 20s across the
mid-Hudson valley.

Temperatures then plummet tonight as the arctic air arrives,
with lows below zero across the entire region. These
temperatures, combined with gusty winds, will result in
dangerous wind chills ranging from 15 to 35 below zero. Wind
chill advisories and warnings have been issued for the entire
forecast area from this evening through tomorrow morning.

Thursday will be a dry but cold day for most locations as we
remain under the influence of the arctic airmass. High
temperatures will struggle to get above zero in the Adirondacks,
with single digits to low teens in the valleys. Additionally,
lake effect snow will be ongoing across northern Herkimer into
Hamilton county from late today through Thursday. Some locations
across northwest Herkimer county may see snowfall totals exceed
10 inches. This has prompted a Winter Storm Warning across
northern Herkimer and a winter weather advisory across Hamilton
county for the lake effect snow.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
Lake effect snow will begin to taper off Thursday night as high
pressure builds into the region and should end by daybreak on
Friday. As this high pressure builds in, winds should dampen.
But with clear skies, temperatures will once again drop below
zero area-wide Thursday night.

There will be a slow moderation in temperatures on Friday as
upper heights rise and boundary layer temperatures warm. Highs
on Friday will be in the teens.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
A return to much more milder temperatures are in store for the
extended period, as upper level heights build across the eastern
portion of the CONUS.

Over the weekend, an upper level disturbance will be moving from
Ontario and Quebec towards northern New England for Saturday into
Saturday night.  Although the best forcing and moisture looks to
generally stay north of the region, cannot ruled out a few snow
showers, especially across the Adirondacks.  Temps will be warming
up, although still somewhat chilly, with highs in the 20s and lows
in the teens.

On Sunday into Sunday night, a surface warm front will start to
approach from the Ohio Valley, along with rising heights/warming
temps aloft. Daytime temps look to reach the mid to upper 30s across
the area. There could be a few light rain or snow showers for
western and northern areas within the warm advection pattern, but
moisture is limited, so precip will likely be fairly spotty. Some
sleet/freezing rain could start to mix in as well for Sunday night,
but coverage looks fairly limited.  Temps may drop initially Sunday
evening into the mid 20s to low 30s, but then will slowly rise
overnight.

With a strong south to southwest flow, much milder temperatures are
expected for early next week.  Most of Monday looks dry, as the next
storm system remains upstream of the area and temps surge into the
upper 30s to mid 40s across the area.  If some breaks of sun occur,
there is even the potential for temps to get a little warmer too.

There is some question regarding the exact timing and progression of
the next system.  The 00z GFS bring a cold front through the area
for Monday night into Tuesday with a cool down behind the front.
Meanwhile, the 00z ECMWF stalls the boundary just to the west and
really never allows the boundary to fully move through the area
until late in the week.  While both models suggest a period of rain
is likely during the upcoming week, there is still a question of
when that is and how long the milder temps remain in place.  For
now, will split the difference between the models for Monday night
through Wednesday. Will go with rain (some freezing rain across the
highest terrain) for Monday night, with mainly rain for Tuesday,
with continued mild temps.  Following this, will start to allow for
somewhat cooler temps and some rain/snow mix to return for Tuesday
night into Wednesday.  However, this is rather low confidence and
changes will likely be needed as the forecast comes into better
focus over the next few days.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
During the day today, an Arctic boundary will be moving towards
the area. Although skies will start off fairly clear with just
some sct-bkn mid level clouds for this morning, stratocu around
5-7 kft will develop by afternoon. A broken line of snow showers
and squalls is expected to pass through the region, generally
between 18z and 23z, according to hi-res model guidance. Within
these squalls, visibility may be briefly lowered to under one
half mile and winds will gust up to 30 kts from a westerly
direction. Any squall looks rather brief, but could have a quick
impact, with a light dusting of snow and slippery
conditions/low visibility. South to southwest winds will be
around 10 kts.

Behind the Arctic boundary, VFR conditions are expected for
later this evening into tonight. West to southwest winds will
be 10 to 15 kts with a few higher gusts, especially at
KALB/KPSF. Just a few sct clouds around 5-8 kft are expected.

Outlook...

Wednesday Night: Low Operational Impact. Breezy NO SIG WX.
Thursday: Low Operational Impact. Breezy NO SIG WX.
Thursday Night: Low Operational Impact. Breezy NO SIG WX.
Friday: No Operational Impact. NO SIG WX.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: Low Operational Impact. Slight Chance of SHRA...SHSN.

&&

.HYDROLOGY...
No precipitation is expected through the remainder of the week,
except lake effect snow across the southern Adirondacks from
this afternoon through Thursday night. Total liquid equivalent
of the lake effect snow will range from about a quarter to half
an inch.

Since most of the area will remain dry with below
normal temperatures, expect water levels to slowly recede, but
ice jams will continue to freeze in place.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Wind Chill Advisory from 5 PM this afternoon to 1 PM EST
     Thursday for CTZ001-013.
NY...Wind Chill Warning from 5 PM this afternoon to 1 PM EST
     Thursday for NYZ032-033-047-058-063.
     Wind Chill Advisory from 5 PM this afternoon to 1 PM EST
     Thursday for NYZ038>043-048>054-059>061-064>066-082>084.
     Winter Storm Warning from 4 PM this afternoon to 7 AM EST
     Friday for NYZ032.
     Winter Weather Advisory from 4 PM this afternoon to 7 AM EST
     Friday for NYZ033.
MA...Wind Chill Warning from 5 PM this afternoon to 1 PM EST
     Thursday for MAZ001-025.
VT...Wind Chill Warning from 5 PM this afternoon to 1 PM EST
     Thursday for VTZ013-014.
     Wind Chill Advisory from 5 PM this afternoon to 1 PM EST
     Thursday for VTZ015.

&&

SYNOPSIS...JLV
NEAR TERM...JLV
SHORT TERM...JLV
LONG TERM...Frugis
AVIATION...Frugis
HYDROLOGY...JLV
Hazardous weather outlook, Jan 30, 4:10 AM EST, 5 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
410 AM EST Wed Jan 30 2019

CTZ001-013-NYZ038>043-048>054-059>061-064>066-082>084-VTZ015-311200-
Northern Litchfield-Southern Litchfield-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Western Schenectady-Eastern Schenectady-
Southern Saratoga-Western Albany-Eastern Albany-Western Rensselaer-
Eastern Rensselaer-Eastern Greene-Western Columbia-Eastern Columbia-
Eastern Ulster-Western Dutchess-Eastern Dutchess-Northern Fulton-
Southeast Warren-Southern Washington-Eastern Windham-
410 AM EST Wed Jan 30 2019

...WIND CHILL ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM
EST THURSDAY...

This Hazardous Weather Outlook is for Litchfield county, Connecticut,
Mohawk Valley, Lake George Saratoga Region, Greater Capital
District, mid Hudson Valley and Taconics of eastern New York, and
southern Vermont.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

Scattered snow squalls are expected this afternoon, mainly between 1
and 6 PM. Expect near white out conditions in squalls with brief
heavy snow and blustery winds. Winds may gust up to 40 mph within
any squall. Quick snow accumulations of up to an inch is possible.
These squalls may impact the evening commute.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ001-025-NYZ047-058-063-VTZ013-014-311200-
Northern Berkshire-Southern Berkshire-Schoharie-Western Greene-
Western Ulster-Bennington-Western Windham-
410 AM EST Wed Jan 30 2019

...WIND CHILL WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM EST
THURSDAY...

This Hazardous Weather Outlook is for the Berkshires of western
Massachusetts, Schoharie, western Greene and Ulster counties in
eastern New York, and Bennington and western Windham counties in
southern Vermont.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Warning.

Scattered snow squalls are expected this afternoon, mainly between 1
and 6 PM. Expect near white out conditions in squalls with brief
heavy snow and blustery winds. Winds may gust up to 40 mph within
any squall. Quick snow accumulations of up to an inch is possible.
These squalls may impact the evening commute.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ033-311200-
Hamilton-
410 AM EST Wed Jan 30 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST FRIDAY...
...WIND CHILL WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM EST
THURSDAY...

This Hazardous Weather Outlook is for Hamilton county in eastern New
York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Wind Chill Warning.

Scattered snow squalls are expected this afternoon, mainly between 1
and 6 PM. Expect near white out conditions in squalls with brief
heavy snow and blustery winds. Winds may gust up to 40 mph within
any squall. Quick snow accumulations of up to an inch is possible.
These squalls may impact the evening commute.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Wind Chill Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ032-311200-
Northern Herkimer-
410 AM EST Wed Jan 30 2019

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
EST FRIDAY...
...WIND CHILL WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM EST
THURSDAY...

This Hazardous Weather Outlook is for northern Herkimer county in eastern
New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Wind Chill Warning.

Scattered snow squalls are expected this afternoon, mainly between 1
and 6 PM. Expect near white out conditions in squalls with brief
heavy snow and blustery winds. Winds may gust up to 40 mph within
any squall. Quick snow accumulations of up to an inch is possible.
These squalls may impact the evening commute.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Wind Chill Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jan 30, 8:22 AM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
822 AM EST WED JAN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 AM     HEAVY SNOW       POUGHKEEPSIE            41.70N  73.92W
01/30/2019  M6.0 INCH        DUTCHESS           NY   SOCIAL MEDIA

&&

EVENT NUMBER ALY1900752

CS
Local storm report, Jan 30, 8:29 AM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
829 AM EST WED JAN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 AM     HEAVY SNOW       2 N DOVER PLAINS        41.77N  73.58W
01/30/2019  M6.4 INCH        DUTCHESS           NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1900753

CS
Local storm report, Jan 30, 8:30 AM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
830 AM EST WED JAN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     HEAVY SNOW       1 WSW RED OAKS MILL     41.65N  73.90W
01/30/2019  M6.5 INCH        DUTCHESS           NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1900754

CS
Local storm report, Jan 30, 8:31 AM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
831 AM EST WED JAN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 AM     HEAVY SNOW       1 WNW AVERILL PARK      42.64N  73.57W
01/30/2019  M3.3 INCH        RENSSELAER         NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1900755

CS
Local storm report, Jan 30, 8:35 AM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
835 AM EST WED JAN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY SNOW       LENOXDALE               42.34N  73.25W
01/30/2019  M4.8 INCH        BERKSHIRE          MA   CO-OP OBSERVER

&&

EVENT NUMBER ALY1900756

CS
Local storm report, Jan 30, 8:50 AM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
850 AM EST WED JAN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 AM     HEAVY SNOW       HUDSON FALLS            43.30N  73.58W
01/30/2019  M8.2 INCH        WASHINGTON         NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1900757

CS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 3:16 AM ESTWind Chill WarningALYNorthwest Hills Planning Region34 hr
Jan 30, 3:16 AM ESTWind Chill AdvisoryALYNorthwest Hills Planning Region34 hr
Jan 30, 3:45 PM ESTSnow Squall WarningALYNorthwest Hills Planning Region60 min
Jan 30, 3:16 AM ESTWinter Storm WarningALYHerkimer45 hr
Jan 30, 3:16 AM ESTWinter Weather AdvisoryALYHamilton45 hr
Jan 30, 12:46 PM ESTSnow Squall WarningALYHamilton, Herkimer59 min
Jan 30, 1:41 PM ESTSnow Squall WarningALYFulton, Hamilton, Herkimer, Montgomery, Schenectady, Schoharie64 min
Jan 30, 2:39 PM ESTSnow Squall WarningALYGreene, Ulster66 min
Jan 30, 2:44 PM ESTSnow Squall WarningALYAlbany, Saratoga, Schenectady, Warren61 min
Jan 30, 3:14 PM ESTSnow Squall WarningALYRensselaer, Washington61 min
Jan 30, 3:16 PM ESTSnow Squall WarningALYColumbia, Dutchess59 min
Jan 30, 3:39 PM ESTSnow Squall WarningALYBennington, Windham66 min

Nearby

Wind Advisories in New York, 2019Wind Advisories in Vermont, 2019Wind Advisories in Connecticut, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.